March 17th, 2013

Has anyone experienced severe depression in the beginning on Mirena and had it pass?

I'm only 2 weeks into having my Mirena (I had one before but had it removed for this same reason) and I had a day and a half of severe depression. Paranoia, mood swings, anxiety, the works. I feel back to normal today and I hope it doesn't happen again.

I removed my last Mirena immediately when this same thing happened about a week after insertion, but if this could be temporary I really want to keep this one in. My only other side effect right now is that I've broken out a bit, and from what I've read that can definitely be temporary, but severe depression is a much more dangerous side effect.

I am currently on antidepressants, but this was a sort of depression I've never felt in my life. I have a good support system, and would definitely call for help if I got into dangerous territory, but I just want to hear if anyone else has experienced temporary depression with Mirena.

Managing a heavy Paragard period while working out

I have an extremely heavy period because my Paragard. I've estimated that I lose 350 ml during the whole 7 days, with about 300 of that divided out between 2-3 days. I use a menstrual cup, so it holds way more than tampons/pads, but I still overflow within an hour at times, especially if I'm moving around.
I don't want to stop working out for almost an entire week because of it, especially because I've been working out 6 days a week to reach my weight loss goal... Does anyone have a way to manage working out during the heavy days without getting blood everywhere?

Also, do you think that's too much blood and that I should talk to my midwife?
  • sujiya

Normal or Not?

Normal or Not?
March 17th, 10:39
Had Paragard inserted in November of 2012, and previously on HBC. Periods have been unusually regular since getting off the HBC, when my usual cycle it is normal to skip many months at a time.

So I was supposed to start my period yesterday (Saturday). On Thursday, I noticed some PMS symptoms (irritable, tender boobies), and some brown discharge. I thought I was starting my period. Well, today is Sunday, and still no regular flow. I have a lot of brown, clumpy stuff coming out, but only a tinge of red. Last month's period was extremely heavy.

The only reason I am more concerned this month is because (TMI alert) my boyfriend and I had sex where he actually ejaculated a few weeks ago. He normally has anorgasmia due to some medications he is taking, but this was the first time in months he was able to ejaculate.

So I'm not sure what to think. Is my body just up to its old tricks and the steady periods after IUD insertion simply my HBC wearing off? Is this brown spotting normal?

If I'm pregnant...well, that's just not an option for me. I was told I was not allowed to have more babies, which is why I have the IUD in the first place.

Advice??
odilon redon

SO feeling strings AFTER cut short as possible--help!

So, I'm kind of peeved at my OB-GYN. Background: I've had a Paragard, my first IUD, for about five months now. My bf said he has been feeling the strings of my Paragard for the past month (!), but only recently had it become definitely uncomfortable. As soon as he told me I was horrified that he had been putting up with this, when I knew I could just go in an OB-GYN and get them trimmed. I went in the next day, and the doctor (not the one who'd inserted it) informed me that the strings had ALREADY been trimmed. She cut off as much more as she said she could without fear of snipping my cervix (yeesh), about half a centimeter...not much. So of course, he can still feel it bristling him. I'm worried my only option now is to have it removed and get another, which is not an idea I'm relishing in the least. Do Paragard strings tend to soften with time? Is getting another inserted my only option? Thanks so much in advance.